I'm taking cymbalta for pain and depression. I was reading someone else's post and they said that Cymbalta makes them sweat at night. I did not realize that night sweats were one of the side effects. How many here have had this happen to them? I know I'm in menopause. Right after my hystertomy I felt completely different afterwards. Here is one example, I'm craving chocolate! All the time. I'm not or wasn't a chocolate eater. The one and only exception or actually (6) is when I was pregnant. I just thought is was menopause
Yes, the stuff is horrible until your body adjusts. If it's been more than 3 months and you're still getting this, ask for a change. Hope this helps.
I took Cymbalta for years, the only time I had night sweats was in association with menopause. After menopause, no night sweats, I'm cool as a cuke. Then it quit working, made a quick switch to Lamictal. Never had s/e from Cymbalta.
That's my story.
I've been taking Cymbalta for years and never had trouble with night sweats until I started menopause. They did increase in the past few months, but that's also a side effect of another medication that I started. I've been on Cymbalta too many years to attribute them to it. Many people have side effects that other people don't get. I wouldn't let that stop you from taking a medication if it is helping you.
As for the chocolate, well that's just one of life's little pleasures that makes things a little sweeter!
Yum, dark chocolate. The panacea of women's lives!
I seriously believe that it is Not the Cymbalta making you have the night sweats. I had a hysterectomy when I was 30 & I am now 49 & I still have really bad night sweats. Menopause is So Much worse if it is due to a hysterectomy than if you naturally have menopause. There are pillows out there that have a cooling gel in them. I forget where I got mine but they help alot... They have the gel that brings your core temperature down so you do not get hot.
They will help alot... Are you currently taking any hormone replacement medication for menopause?
Best of luck as your hormones will be All over the place. Kathy
I took Cymbalta and the only side effect that I acquired was a rash and itching.
With menopause, I think you need to attribute the sweats to that. That's a classic symptom of menopause. Also your chocolate craving must also be from menopause since you also had it with your pregnancy. That would lead one to believe that it is hormonal. And chocolate isn't the worst addiction to have. It has benefits, but of course too much can cause weight gain, which many women have weight gain after menopause. Look at a lot of Hollywood stars.
If the Cymbalta helps your pain, be THANKFUL. I wasn't able to tolerate any of the daily preventative pain medications. But an herbal one did help me, but then insurance doesn't pay for it.
Hi imthenoodlehead! Instead of going by others experiences as they always differ, why not read the side effects of cymbalta & talk to your doctor. Sweats are listed as a side effect (serious along with others) plus you have just had a hysterectomy which will also cause this. I am giving you the link for you to read about cymbalta, & then you decide if you need to talk to your doctor or not... Mary
Thank God that you can't get pregnant! I am not saying that to be mean or anything... my daughter was on it and got pregnant. She told her OB doctor that she was on Cymbalta and asked him if he could take her off of it. He told her that there was no need to take her completely off of it because the "Benefits outweigh the risks" Well... he lowered her dose to the lowest dose. The pregnancy went fine... she had my grandson and 24 hours after he was born he started to show signs of drug Withdrawal!! they tested her and the baby and the only drug in both of them and the umbilical blood was the cymbalta !! My little grandson was in the hospital for 2 weeks on morphine and benzos to get him through Withdrawal that he wouldn't have had if her doctor would have taken her off of this drug in the first place!! all that I am trying to say is that everyone... especially pregnant women and nursing moms need to watch these drugs ... especially the new ones...
I am 73 and well past menopause. I used to get night sweats and they finally stopped until recently when I started on Cymbalta (low dose 30mg.) Now I am waking up like I am going through menopause all over again. I am taking cymbalta for fibromylgia and it seems to help but the night sweats are interfering with my sleep therefore not helping as much as it did the first week I started. I have been on cymbalta for about a month. Will stick with it a little longer. Also noticed the inability to organism (yest at 73 I am still sexually active).
I’ve been taking duloxetine for over 3 months and for the last 2 Weeks I’ve been getting terrible night sweats, having to sleep with a towel in the bed!
I also get hot flushes during the day to the point it’s 5 degrees out and I cannot wear a coat
I’m a 30yo male so defo not menopause! I’ve been talking to my doctor and it’s allarently One or the rarer side effects so in the process of changing medications
I was on 30 mg Cymbalta for 3 Years mostly for anxiety and was just fine and then I suddenly got depression 2 months ago.
I upped my Cymbalta dose from 30 to 60 and have been on the higher dose for 1 month. I have night sweats that leave me soaked from head to toe! I’m 39 and I doubt it’s menopause. I take it right before bed.
I hope it subsides. I’m afraid to change meds because my depression is not quite under control. And I don’t want to deal with the withdrawals. I see my psychiatrist this week to discuss.
I’m 40 & started 60mg of Cymbalta about 2 months ago. After about 3 weeks I started waking up soaking wet. I talked to my doctor & he said it is a side effect from this type of drug & if it doesn’t get better we’ll look at switching. I’m definitely not going through menopause either.
Uncommon (0.1% to 1%): Cold sweat, contact dermatitis, erythema, increased tendency to bruise, night sweats, photosensitivity reaction"
Cymbalta certainly has a known side effect of sweating. I was always cold before taking this medication; but taking it caused me to sweat all the time. I had to have a fan on me all the time; even in the winter. It was so bad that it made my head sweat to the point that I would get sores on my scalp. I hate this drug (poison) (imo)! I am tapering now and I am close to being off it and the sweating has almost gone. I can't wait to completely off this medication.
I have had terrible night sweats ever since I started Duloxetine (Cymbalta) - mostly my legs weirdly, also they tend to be cold sweats so I’m freezing cold but wake up soaked in my pyjamas. Bit gross really.
Other side effects for me: no sex drive whatsoever and really vivid, often a little alarming, dreams. It definitely gives you worse hangovers if you drink too.
I don’t regret going on it, it’s kept me calm after a really bad bout of anxiety.
I did recently forget to take it for 3 or of 4 days and the side effects were pretty intense - reminded me of the 2-3 weeks when I started it: very dizzy, nauseous, mood swings, agitated and panic and then very spacey, exhausted, vivid dreams and feeling down.
I now have no desire to go off it - other than to regain the sex drive!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 May 2011 • 1 answer
Updated 24 Feb 2019 • 3 answers
Updated 18 Jan 2015 • 4 answers
Updated 10 Dec 2012 • 2 answers
Updated 26 Sep 2013 • 1 answer